Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 17, 2003, 3:42 PM CDT for Natchitoches Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 17, 2003, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 172043
FFWSHV
LAC069-172345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT TUE JUN 17 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 645 PM CDT
* AT 342 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN OVER NATCHITOCHES...AND NEAR
CAMPTI...MOVING NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
NATCHITOCHES AND CAMPTI THROUGH 5 PM CDT
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOTORISTS ON INTERSTATE 49 SHOULD REDUCE DRIVING SPEEDS AND
AVOID HIGH WATER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 645 PM CDT.
LAT...LON 3142 9311 3185 9334 3189 9323 3195 9320
3195 9312 3200 9314 3213 9299 3172 9298
3149 9289
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:12 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 17, 3:12 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CDT TUE JUN 17 2003 UPPER LOW STILL OVER E TX...MY THIS SOUNDS FAMILIAR. HOWEVER... MODELS ARE INDICATING THAT CHANGES ARE A BREWING. ETA/AVN ARE BEGINNING TO AGREE SOMEWHAT BEGINNING TO MOVE THE UPPER LOW. HOWEVER...TOMORROW IS ANOTHER DAY. FOR TONIGHT...WILL GO WITH FLASH FLOOD WATCH FOR S OF A LINE FROM ELD...ALL OF N LA...AND I20 CORRIDOR AND S...INCLUDING WOOD...UPSHUR...AND MARION COUNTIES IN E TX. THANKS FOR COORD JAN/LCH. ACTIVITY IS INCREASING OVER THE AREA...WITH MODELS INDICATING A 2ND ROUND OF ACTIVITY AS WELL AFTER MIDNIGHT. WITH THE AMOUNT OF RAINFALL THAT THE AREA HAS HAD AS OF LATE...IN ADDITION TO WHAT IS EXPECTED TONIGHT...NOT MUCH MORE CAN BE TOLERATED BEFORE THE USUAL PLACES BEGIN ACCUMULATING WATER. FOR TOMORROW...SHOULD SEE THE LOW BEGINNING TO MOVE ENE THEN E. AFTER THIS TAKES PLACE...WE WILL BEGIN TO SEE SOME RELIEF. HOWEVER...WITH LESS LIKELY RAIN CHANCES RETURNS THE WARMER TEMPERATURES THAT COME ALONG WITH IT. WILL RETURN TO MORE SEASONAL READINGS AND RAIN CHANCES AFTER LOW MOVES OUT. 20 SHV 068/083 070/088 069 5633 MLU 073/086 072/087 069 5633 TXK 068/082 069/087 068 5632 TYR 068/082 068/089 069 5532 LFK 069/086 070/090 069 5533 .SHV...NONE.
Hazardous weather outlook, Jun 17, 12:00 PM CDT, 3 hours 42 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER EAST TEXAS THIS AFTERNOON...AS THE GULF OF MEXICO CONTINUES TO SUPPLY THE AREA WITH ABUNDANT MOISTURE. DAYTIME HEATING...AND WEAK DISTURBANCES ROTATING AROUND THIS LOW...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER SHOULD BE AT A MINIMUM WITH THESE STORMS...HOWEVER HEAVY RAIN WILL LEAD TO LOCALIZED FLOODING IN SOME AREAS. IF SEVERE WEATHER OCCURS...IT WILL BE THIS AFTERNOON...AS HEATING WILL HELP TO DESTABILIZE THE ATMOSPHERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS MUCH OF THE AREA THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
In the hours before
Local storm report, Jun 17, 3:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
330 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM FARMERVILLE LA FLASH FLOODS
06/17/03 UNION SEVERAL STREETS FLOODED IN
FARMERVILLE. SOME STREETS
BARRICADED. REPORTED BY LAW
ENFORCEMENT
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:53 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Jun 17, 4:21 PM CDT | Flash Flood Warning | SHV | Jackson | 3 hr |
| Jun 17, 4:52 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.